Ask The Doctor > Questions & Answers > Reaction to Eye Drops

Reaction to Eye Drops

Patient: I woke up this morning with really bad allergies, and my eyes were dried out. I decided I would put in some eye drops before I went to the rest room, but when I got done and went to wash my hands I found something odd. Everywhere that the eye drops had run it looked like my face had been burned. I have never had a reaction to eye drops before, and I use them a lot.

 

 

Symptoms: Scratchy throat, clogged nose, red lines on face from eye drops, the places on my face feel slightly hot

 

 

Doctor: Hello,It is unusual to have allergy to routinely used eye drops.But you said you were already having allergy of som e kind.Many questions arise like1. Were these eye drops prescribed by a doctor or OTC.2. Have you confirmed that same drops you are using that you have used before. Have you checked company name, contents, expiry date and batch number of drops? Have you read all warnings and precautions on leaflet?3. Was the drop you used open or new one. If open then for how many days. Are you sure that nobody has touched it.4.If you find the answers, you will realize what went wrong.Now,This is being serious allergic rash and it may affect your vision.You are advised to consult eye specialist who may examine you and may advise you proper treatment.Please see your doctor.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment